[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

RE: [IPk] HYPERS unresponsive after several days

Hi to all who have responded.  Much appreciated.

Guess with my hyper bgs brain wasn't functioning too well, and I was barely
eating.  Bgs so high only took small portions of protein and salad stuff.

Anyway discovered (a) I'd been using Lantus/Glargine instead of Humalog!!!!
Idjit!  I took Humalog today by injection and wowee, bgs dropped to 4.3 then
3.7 mmol/l.  What a relief.

The only thing I can think of is that I've had two duff lots of insulin -
weird though it may be and from 2 separate batches.

I took them back to the pharmacist today (as I only had these 2 bottles in
the house and both were well within date).  Why do I always get the same
response from pharmacists/doctors/car service folk etc?  You've guessed it:
"I've never come across this before!"  I told him others on this list and
other lists I'm on had encountered it.

He only had one other bottle of humalog from a different batch in stock so I
took that.  I'm off to change set/reservoir etc and use new humalog.
Hopefully this will work.

He reported the problem to Lilly and their customer service are supposed to
be calling me to discuss this.

When any of you have had this experience have you just binned the bottle of
insulin or have any of you returned it to the pharmacy?

Dormouse mode is hopefully disappearing.

In any case I've made an appointment with the GP for tomorrow morning and
I'm still going to keep it.  I'll keep you posted.

BTW my asthma has been quite well controlled recently apart from in cold
winds and when my sister sprayed herself with Givenchy perfume when I was
near her <g>  Took me 3 days to recover from that experience.


-----Original Message-----
From: email @ redacted [mailto:email @ redacted]On Behalf
Of Pat Reynolds
Sent: Wednesday, May 14, 2003 7:04 PM
To: email @ redacted
Subject: Re: [IPk] HYPERS unresponsive after several days

Another thought (and, as Mary says, you've tried most everything) are
you using sets from the same batch?  I guess because insulin by
injection doesn't do much, that this can't be the problem .... but if
you are unused to bringing down very high highs, you might not be giving
enough, and are having repeatedly failing sets.

Are you taking more asthma drug than usual?  Sasha (I think) gets highs
from salbutimol.

Best wishes,

(dm 30+, 508 2+, stumped as you are)

In message <email @ redacted>, email @ redacted writes
>In a message dated 5/13/2003 12:50:02 PM GMT Daylight Time,
>email @ redacted writes:
>> Any suggestions?
>> Have started at a gym - Motorcise - that lets me gently get back into
>> exercising despite coughing fits (asthma).  I've been going there for 2
>> weeks.
>Hi Rhoda,
>Sorry to hear that things have been so awful.
>A couple of things spring to mind, though I note that you've tried most
>things possible!
>Are you getting ketones? - if not, then maybe keep plugging away with the
>insulin, see below. (If so, you know what to do...)
>From my own experience, and I am talking here about non-ketotic results, if
>get really high bgs (20s+) I find that I need to give enormous amounts of
>insulin - 5-10+ x what I'd normally use - to get the bg down.  And it has
>be all at once, not in separate aliquots over time, or it doesn't work.
>problem if you go hypo, but then you deal with that when it happens.  Also,
>if I've a high bg and do any exercise at all (even a 5 minute stroll or
>stretch session) my bg goes through the roof.
>My advice would be to give by injection larger amounts than you thought
>need, and _rest_.  If you've tried that already or it doesn't work, then
>your chequered medical history I'd get a medical opinion..:-(
>Hope things improve soon,
>Mary xxx
>for HELP or to subscribe/unsubscribe, contact:

Pat Reynolds
email @ redacted

     "I have now got a pesitilent doctorate thesis to explore,
      when I would rather be doing something less useful ..."

                (JRR Tolkien Letter 176)
for HELP or to subscribe/unsubscribe, contact:
for HELP or to subscribe/unsubscribe, contact: